Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video


Posted by RACHAEL T. on 3/20/03 at 12:40 (113647)

Fam. phys. prescribed elavil for my burning & sore feet (PF for last 2 yrs w/ all the normal pod. treatments & 1 ESWT in 11/2002). Pod. only prescribes anti-inflamm. which haven't made my life anywhere near normal. Anyway, the elavil has helped immensely - I understand it relieves nerve pain -- is that what I am experiencing w/ the burning? And, will it 'heal itself' with the elavil advantages.....or will elavil become a longstanding needed drug for my comfort? I didn't ask the dr. these questions as I was just relieved FINALLY to be given something that could help -- but now, I am wondering...& I will ask him when I next see him in a few weeks. In the interim, I ask you doctors. Thank you for your reply.


Mar on 3/20/03 at 14:09 (113652)

What strength are you taking? I used elavil for several months with no relief. I think I only took 20 mg a day. Mar


SteveG on 3/20/03 at 14:39 (113653)

Rachael - You may need to take it for quite a while you work on other ways to treat your feet, but at a low dosage, you can tolerate it for years - I have been on it for 3-4 years and I have not noticed any side effects (50mg). In fact, I sleep better and I am less tense than I was before I started taking it. The drug will not, to my knowledge, heal the problem with your tissue. Am I thinking of someone else, or didn't you also have ESWT done a year or two ago? Has the ESWT made much of a difference. I seem to recall that you responded pretty well to the first treatment. Are you still improved since your initial treatment?


Dr. Z on 3/20/03 at 17:39 (113664)


Is this the same Rachael that had ESWT done in Ohio with the Dornier Delta
You train or ride horse. Am I correct. I too would like to hear about your post-ESWT experience Elavil can help alot if there is a neuropathic conponent to your foot pain

Re: ELAVIL - For Dr. !

Kathy G on 3/20/03 at 18:16 (113668)

Really, Dr. Z? I am on 20mg of Amitriptiline at bedtime. I originally took it to help prevent migraine headaches and it helped some. Then it was decided that I have Fibromyalgia and I have remained on it. Originally, way back when I started taking it about ten years ago, I experienced dry mouth from it but no other side effects. But no one has ever mentioned increasing the dose to help burning.

I have chronic tendonitis in my hand, which burns, as well as PF. I also experience very bad burning in my arches and had that symptom even before I developed the PF, when I was just being treated for a neuroma.

No one has ever mentioned increasing the dose of Amitrip. Maybe I should ask my doctor about it? I'm rather try doing that than take Neurontin and that was going to be my next question when I next see him.

You think 50 mg might be effective?



Re: ELAVIL - For Dr. !

Dr. Z on 3/20/03 at 22:14 (113694)

I would stay on the Elavil 25mgs for at leasat one month, if not satisfied with the pain relief up the mgs to 5o. May can more dry mouth and or sleepiness.

Neurotin is may be a good choice if the above failed. Start at 900 mgs. One 300 mgs three times daily for two weeks and see where you are